Alert archive / Kansas / River Flood Warnings in 2011

River Flood Warning 13, NWS Hastings, NE

May 25, 2011Osborne County, Smith County, Kansas

NWS Hastings, NE issued this river flood warning at May 25, 2011, 2:24 AM CDT for Osborne County, Smith County, Kansas. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
May 25, 2011, 2:24 AM CDT (07:24 UTC)
Expired
May 27, 2011, 1:59 AM CDT
In force
48 hr
Issued by
NWS Hastings, NE
Flood severity
Moderate

Counties Osborne County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 88 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point N F Solomon River at Portis (PTIK1). The gauge peaked at 21.59 ft at May 26, 2011, 12:00 AM CDT.

actionminormoderate510152005/2505/2605/2705/28
Action stage
13 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06872500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WGUS43 KGID 250724
FLWGID
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
224 AM CDT WED MAY 25 2011

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN KANSAS... 

  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES

KSC141-183-251924-
/O.NEW.KGID.FL.W.0013.110525T0724Z-110529T1920Z/
/PTIK1.2.ER.110525T0717Z.110526T0600Z.110529T0120Z.NO/
224 AM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS...NE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH FORK SOLOMON NEAR PORTIS.
* UNTIL SUNDAY AFTERNOON.....
* AT  1:30 AM WEDNESDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY DAYBREAK THIS MORNING  
  AND CONTINUE TO RISE TO NEAR 24.5 FEET BY TOMORROW MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY EVENING.
* AT 25.0 FEET...WIDESPREAD FLOODING OCCURS IN LOW LYING AREAS.  THE 
  TOWN OF PORTIS AND THE BRIDGE ON HIGHWAY 281 ARE NOT THREATENED BY 
  FLOODING.  A RECORD FLOOD OF 28.5 FEET OCCURRED IN JULY OF 1951.

$$
9 follow-up statements
271 
WGUS83 KGID 251358
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
858 AM CDT WED MAY 25 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES 
  SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY 

KSC141-183-260158-
/O.EXT.KGID.FL.W.0013.000000T0000Z-110529T1236Z/
/PTIK1.2.ER.110525T0701Z.110526T0000Z.110528T1836Z.NO/
858 AM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT 8:30 AM WEDNESDAY THE STAGE WAS 19.5 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.6 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EARLY 
  AFTERNOON.
* AT 25.0 FEET...WIDESPREAD FLOODING OCCURS IN LOW LYING AREAS.  THE 
TOWN OF PORTIS AND THE BRIDGE ON HIGHWAY 281 ARE NOT THREATENED BY 
FLOODING.  A RECORD FLOOD OF 28.5 FEET OCCURRED IN JULY OF 1951.

$$

KSC141-260158-
/O.EXT.KGID.FL.W.0011.000000T0000Z-110528T0051Z/
/OSBK1.1.ER.110525T0741Z.110526T0600Z.110527T0651Z.NO/
858 AM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK SOLOMON NEAR OSBORNE.
* AT 8:30 AM WEDNESDAY THE STAGE WAS 16.4 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.3 FEET BY 
  AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY FRIDAY MORNING.
* AT 20.0 FEET...SIGNIFICANT FLOODING OCCURS IN PASTURE LAND NEAR THE
RIVER.

$$
311 
WGUS83 KGID 251526
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1026 AM CDT WED MAY 25 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  SOLOMON RIVER AT BELOIT AFFECTING MITCHELL COUNTY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS..

  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH 
  COUNTIES 
  SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY 

KSC141-183-260326-
/O.CON.KGID.FL.W.0013.000000T0000Z-110529T1236Z/
/PTIK1.2.ER.110525T0701Z.110526T0000Z.110528T1836Z.NO/
1026 AM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT  9:30 AM WEDNESDAY THE STAGE WAS 19.7 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.6 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EARLY 
  AFTERNOON.
* AT 25.0 FEET...WIDESPREAD FLOODING OCCURS IN LOW LYING AREAS.  THE 
TOWN OF PORTIS AND THE BRIDGE ON HIGHWAY 281 ARE NOT THREATENED BY 
FLOODING.  A RECORD FLOOD OF 28.5 FEET OCCURRED IN JULY OF 1951.

$$

KSC123-260326-
/O.EXT.KGID.FL.W.0015.000000T0000Z-110527T0325Z/
/BLTK1.1.ER.110525T2050Z.110526T0000Z.110526T0925Z.NO/
1026 AM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOLOMON RIVER AT BELOIT.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 18.2 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND 
  CONTINUE TO RISE TO NEAR 21.0 FEET BY THIS EVENING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY TOMORROW. THE CITY PARK HAS BEEN CLOSED 
  DUE TO MINOR FLOODING...WHICH IS EXPECTED TO WORSEN WITH ADDITIONAL RAIN
  TODAY. 
* AT 20.0 FEET...FLOODING OCCURS IN THE BELOIT CITY PARK AND 
FAIRGROUNDS. RURAL LOWLANDS OUTSIDE OF BELOIT FLOOD AT 18 FEET. 

$$

KSC141-260326-
/O.CON.KGID.FL.W.0011.000000T0000Z-110528T0051Z/
/OSBK1.1.ER.110525T0741Z.110526T0600Z.110527T0651Z.NO/
1026 AM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK SOLOMON NEAR OSBORNE.
* AT  9:30 AM WEDNESDAY THE STAGE WAS 16.6 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.3 FEET BY 
  AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY FRIDAY MORNING.
* AT 20.0 FEET...SIGNIFICANT FLOODING OCCURS IN PASTURE LAND NEAR THE
RIVER.

$$
325 
WGUS83 KGID 251917
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
217 PM CDT WED MAY 25 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES 
  SOLOMON RIVER AT BELOIT AFFECTING MITCHELL COUNTY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS..
  SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY 

KSC141-183-260717-
/O.EXT.KGID.FL.W.0013.000000T0000Z-110528T1245Z/
/PTIK1.2.ER.110525T0701Z.110526T0000Z.110527T1845Z.NO/
217 PM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT 1:30 PM WEDNESDAY THE STAGE WAS 20.5 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.6 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY IN THE EARLY 
  AFTERNOON.
* AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS.

$$

KSC123-260717-
/O.EXT.KGID.FL.W.0015.000000T0000Z-110527T1400Z/
/BLTK1.1.ER.110525T1642Z.110526T0000Z.110526T2000Z.NO/
217 PM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOLOMON RIVER AT BELOIT.
* AT 12:30 PM WEDNESDAY THE STAGE WAS 21.0 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY 
  AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TOMORROW AFTERNOON.
* AT 25.0 FEET...THE BRIDGE ON COUNTY HIGHWAY S-1033 WHICH IS TWO 
MILES SOUTHEAST OF BELOIT IS CLOSED.

$$

KSC141-260717-
/O.CON.KGID.FL.W.0011.000000T0000Z-110528T0051Z/
/OSBK1.1.ER.110525T0741Z.110526T0600Z.110527T0651Z.NO/
217 PM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK SOLOMON NEAR OSBORNE.
* AT 1:30 PM WEDNESDAY THE STAGE WAS 17.9 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.3 FEET BY 
  AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY FRIDAY MORNING.
* AT 20.0 FEET...SIGNIFICANT FLOODING OCCURS IN PASTURE LAND NEAR THE
RIVER.

$$
590 
WGUS83 KGID 260054
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
754 PM CDT WED MAY 25 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS..
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH 
  COUNTIES 
  SOLOMON RIVER AT BELOIT AFFECTING MITCHELL COUNTY 

KSC141-183-261254-
/O.CON.KGID.FL.W.0013.000000T0000Z-110528T1245Z/
/PTIK1.2.ER.110525T0701Z.110526T0000Z.110527T1845Z.NO/
754 PM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 21.1 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  FRIDAY EARLY AFTERNOON.
* AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS.

$$

KSC123-261253-
/O.CON.KGID.FL.W.0015.000000T0000Z-110527T1400Z/
/BLTK1.1.ER.110525T1642Z.110526T0000Z.110526T2000Z.NO/
754 PM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOLOMON RIVER AT BELOIT.
* AT  7:00 PM WEDNESDAY THE STAGE WAS 24.4 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW AFTERNOON.
* AT 25.0 FEET...THE BRIDGE ON COUNTY HIGHWAY S-1033 WHICH IS TWO 
MILES SOUTHEAST OF BELOIT IS CLOSED.

$$

KSC141-261253-
/O.EXT.KGID.FL.W.0011.000000T0000Z-110528T0054Z/
/OSBK1.1.ER.110525T0741Z.110526T0600Z.110527T0654Z.NO/
754 PM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK SOLOMON NEAR OSBORNE.
* AT  7:30 PM WEDNESDAY THE STAGE WAS 18.8 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.5 FEET BY 
  AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE 
  EARLY FRIDAY MORNING.
* AT 20.0 FEET...SIGNIFICANT FLOODING OCCURS IN PASTURE LAND NEAR THE
RIVER.

$$
574 
WGUS83 KGID 260306
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1006 PM CDT WED MAY 25 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES 
  SOUTH FORK SOLOMON NEAR OSBORNE AFFECTING OSBORNE COUNTY 

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS..
  SOLOMON RIVER AT BELOIT AFFECTING MITCHELL COUNTY 

KSC141-183-261506-
/O.EXT.KGID.FL.W.0013.000000T0000Z-110528T1640Z/
/PTIK1.2.ER.110525T0701Z.110526T0200Z.110527T2240Z.NO/
1006 PM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT  9:30 PM WEDNESDAY THE STAGE WAS 21.1 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS.

$$

KSC123-261506-
/O.CON.KGID.FL.W.0015.000000T0000Z-110527T1333Z/
/BLTK1.2.ER.110525T1642Z.110526T0600Z.110526T1933Z.NO/
1006 PM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOLOMON RIVER AT BELOIT.
* AT 10:00 PM WEDNESDAY THE STAGE WAS 25.0 FEET. 
* FLOOD STAGE IS 20.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.1 FEET BY 
  AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE 
  TOMORROW EARLY AFTERNOON.
* AT 25.0 FEET...THE BRIDGE ON COUNTY HIGHWAY S-1033 WHICH IS TWO 
MILES SOUTHEAST OF BELOIT IS CLOSED.

$$

KSC141-261506-
/O.EXT.KGID.FL.W.0011.000000T0000Z-110527T2224Z/
/OSBK1.1.ER.110525T0741Z.110526T0030Z.110527T0424Z.NO/
1006 PM CDT WED MAY 25 2011

THE FLOOD WARNING CONTINUES FOR
  THE SOUTH FORK SOLOMON NEAR OSBORNE.
* AT  9:30 PM WEDNESDAY THE STAGE WAS 18.6 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW LATE EVENING.
* AT 20.0 FEET...SIGNIFICANT FLOODING OCCURS IN PASTURE LAND NEAR THE
RIVER.

$$
581 
WGUS83 KGID 261617
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1117 AM CDT THU MAY 26 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES 

KSC141-183-270417-
/O.EXT.KGID.FL.W.0013.000000T0000Z-110528T1836Z/
/PTIK1.2.ER.110525T0701Z.110526T0400Z.110528T0036Z.NO/
1117 AM CDT THU MAY 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT 10:30 AM THURSDAY THE STAGE WAS 21.1 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS.

$$
726 
WGUS83 KGID 262039
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
339 PM CDT THU MAY 26 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS..
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH 
  COUNTIES 

KSC141-183-270839-
/O.CON.KGID.FL.W.0013.000000T0000Z-110528T1836Z/
/PTIK1.2.ER.110525T0701Z.110526T0400Z.110528T0036Z.NO/
339 PM CDT THU MAY 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT 2:30 PM THURSDAY THE STAGE WAS 20.2 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EVENING.
* AT 20.0 FEET...WATER FLOODS AGRICULTURAL LOWLANDS.

$$
506 
WGUS83 KGID 270258
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
958 PM CDT THU MAY 26 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS...
 
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH COUNTIES 

KSC141-183-271458-
/O.EXT.KGID.FL.W.0013.000000T0000Z-110528T1500Z/
/PTIK1.2.ER.110525T0701Z.110526T0400Z.110527T2100Z.NO/
958 PM CDT THU MAY 26 2011

THE FLOOD WARNING CONTINUES FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT  9:30 PM THURSDAY THE STAGE WAS 15.9 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* AT 15.0 FEET...THE SOUTHEAST BANK OVERFLOWS INTO AGRICULTURAL AND 
PASTURE LOWLANDS.  WATER RISES OVER COUNTY ROAD 362.

$$
349 
WGUS83 KGID 270659
FLSGID
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
159 AM CDT FRI MAY 27 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KANSAS...
 
  NORTH FORK SOLOMON NEAR PORTIS AFFECTING OSBORNE AND SMITH 
  COUNTIES

KSC141-183-270729-
/O.CAN.KGID.FL.W.0013.000000T0000Z-110528T1500Z/
/PTIK1.2.ER.110525T0701Z.110526T0400Z.110527T0400Z.NO/
159 AM CDT FRI MAY 27 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE NORTH FORK SOLOMON NEAR PORTIS.
* AT 1:30 AM FRIDAY THE STAGE WAS 13.9 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* FELL BELOW FLOOD STAGE AT 11:00 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.8 FEET BY 
  SATURDAY MORNING.
* AT 15.0 FEET...THE SOUTHEAST BANK OVERFLOWS INTO AGRICULTURAL 
  AND PASTURE LOWLANDS.  WATER RISES OVER COUNTY ROAD 362.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this river flood warning went out at May 25, 12:06 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, May 25, 12:06 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1206 AM CDT WED MAY 25 2011

.AVIATION...06Z TAF. AN AREA OF SHOWERS WITH EMBEDDED
THUNDERSTORMS DEVELOPED OVER THE AREA THIS EVENING IN THE
BAROCLINIC ZONE OF A DEEP LOW PRESSURE AREA IN THE AREA. MVFR
CEILINGS AND AN OCCASIONAL RUMBLE OF THUNDER WILL BE THE BIGGEST
THREAT TO AVIATION INTERESTS THROUGH 10Z OR SO. AFTER 10Z...THE
LOW IS EXPECTED TO DRIFT EAST AND SOUTH OF KGRI...THUS WINDS WILL
PICK UP IN THE TIGHTER PRESSURE GRADIENT AND MVFR CEILINGS SHOULD
DEVELOP IN THE WEAK BUT LARGE SCALE LIFTING ASSOCIATED WITH THE
SYSTEM. THE LOWER CLOUDS AND STRONG WINDS ARE EXPECTED TO CONTINUE
THROUGH 00Z...THEN CONDITIONS SHOULD GRADUALLY IMPROVE TO VFR AND
WEAKER WIND VELOCITIES BY THE END OF THE PERIOD.

&&

.PREV DISCUSSION... /ISSUED 612 PM CDT TUE MAY 24 2011/

AVIATION...00Z TAF. A LINE OF THUNDERSTORMS IN NORTHERN KANSAS IS
MOVING NORTHWARD THIS EVENING. IF THE STORMS CONTINUE TO PROPAGATE
NORTHWARD AT THEIR CURRENT VELOCITY...AND THEY ARE EXPECTED TO...THE
STORMS WILL MOVE INTO THE KGRI AREA AROUND 01Z. STORMS COULD
CONTINUE IN THE AREA THROUGH 09Z. AFTER 10Z...MVFR CONDITIONS ARE
EXPECTED TO PREVAIL THROUGH THE END OF THE FORECAST PERIOD.

PREV DISCUSSION... /ISSUED 414 PM CDT TUE MAY 24 2011/

SHORT TERM...THROUGH WEDNESDAY NIGHT. IN THE SHORT TERM WE ARE
FOCUSED IN ON SEVERE WEATHER POTENTIAL AND FLOOD RISK. GOING INTO
WEDNESDAY...STRONG WINDS BEHIND THE LOW BECOME AN ISSUE.

REGARDING SEVERE WEATHER...MORNING CONVECTION CLEARED MUCH OF THE
MORE FAVORABLE AIR SOUTH OF THE FORECAST AREA. WE HAVE HAD TROUBLE
DESTABILIZING...AND THE BEST FOCUS IS FURTHER SOUTH NEAR WICHITA
AND DODGE CITY AT TIME. MODELS HAVE COME INTO BETTER AGREEMENT
WITH INTENSE THUNDERSTORM DEVELOPMENT IN CENTRAL KANSAS...SET TO
MOVE NORTHEAST. WE APPEAR TO BE SEEING THAT NOW...BUT THOSE STORMS
WILL RUN INTO A TOUGH ENVIRONMENT INITIALLY...LIMITED STABILITY AND
LESS FAVORABLE LOW LEVEL WINDS. THIS SHOULD CHANGE WITH TIME AS
SURFACE IS STILL PROJECTED TO END UP IN NORTH CENTRAL KANSAS BY
10 PM. LOW LEVEL JET WILL FEED INSTABILITY AIR NORTH INTO THE SOUTHERN
CWFA ESPECIALLY...AND THAT SHOULD BE THE MOST ACTIVE TIME OF THE
EVENING. AT THE SAME TIME...NEGATIVE TILT UPPER ENERGY WILL START
TO CRANK INTO CENTRAL KANSAS. WE EXPECT AN ACTIVE PERIOD FROM
ABOUT 6-7 PM...TO NEAR MIDNIGHT. MOST LIKELY RISK FOR AN ISOLATED
TORNADO IS IN THE SOUTHEAST CWFA IN THE MID/LATE EVENING
TIMEFRAME...PENDING STORMS STAYING ROOTED IN THE BOUNDARY LAYER.
ALL AREAS HAVE SOME RISK FOR SEVERE CONVECTION...BUT MUCH OF THE
REST OF THE CWFA WILL BE MORE AN ELEVATED LARGE HAIL TYPE EVENT.
EXPECTED A TORNADO WATCH IN THE NEXT HOUR OR SO TO THE NORTH OF
THE SOUTHERN KANSAS WATCH TO COVER THIS RISK.

OVERNIGHT...THOUGH RAIN CHANCES REMAIN HIGH IN THE FORECAST...SIGNS
NOW POINT TOWARD GREATER DRY SLOT POTENTIAL OVERNIGHT FOR MUCH OF
THE FORECAST AREA AS THE UPPER ENERGY PUSHES EAST. LOW LEVEL JET
ALSO SHIFTS EAST...SO THESE TWO FACTORS MAY LIMIT RAIN OVERNIGHT
AND THE FORECAST WILL LIKELY HAVE TO BE TEMPERED SOME.

ON WEDNESDAY...ISSUED A WIND ADVISORY FOR MOST OF THE WESTERN
3/4 OF THE FORECAST AREA. LOOKS LIKE STRONG GRADIENT WIND WILL
SET UP ON THE BACKSIDE OF THE LOW...AS THE SURFACE LOW SLOWLY
WORKS EAST. ISOALLOBARIC COMPONENT WITH STRONG PRESSURE RISES WILL
INCREASE STRONG WINDS. GUIDANCE NUMBERS SUGGEST 30KT WINDS BY
BY LATE MORNING ALONG AND EAST OF A FULLERTON...TO SMITH CENTER
LINE. THE WINDS WILL OVERTAKE THE AREA FROM NORTHWEST TO
SOUTHEAST DURING THE DAY. STRONGEST WINDS LOOK TO BE FROM ORD DOWN
TO ARAPAHOE WHERE GUSTS WHERE GUSTS TO 50 MPH ARE POSSIBLE. LOOKS
TO BE PRETTY CLOSE TO SLAM DUNK WIND ADVISORY. ALONG WITH THE WIND
IS COOLER TEMPERATURES...AND A LARGE AREA OF WRAP AROUND RAINFALL
MAKING FOR A MISERABLE DAY SOME AREAS. THIS STRATI-FORM WRAP
AROUND RAIN COULD BE PRETTY DARN HEAVY AT TIMES...AND ADD UP TO
OVER AN INCH JUST DURING THE DAY ON WEDNESDAY AT MANY
LOCATIONS...AND ALREADY ON TOP OF THE RAIN TODAY AND WHATEVER
FALLS TONIGHT. THE FLOOD WATCH CONTINUES AS A RESULT.

WINDS WILL DROP OFF WEDNESDAY EVENING...AND SHOWERS WILL MOVE OUT.

LONG TERM...THURSDAY THROUGH TUESDAY. MAIN FORECAST CONCERNS WILL
BE CHANCES FOR THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY...SATURDAY
THROUGH SUNDAY AND MONDAY NIGHT INTO TUESDAY AND TEMPERATURES.

MODELS CONTINUE TO HAVE RUN TO RUN INCONSISTENCIES AS WELL AS MODEL
TO MODEL INCONSISTENCIES. THURSDAY THERE IS A SHORT WAVE RIDGE THAT
WILL AFFECT THE AREA KEEPING SKIES CLEAR AND TEMPERATURES WILL STILL
BE ON THE COOL SIDE WITH LITTLE TIME TO RECOVER TEMPERATURES. BY
THURSDAY NIGHT THERE WILL BE A UPPER LEVEL WAVE THAT MOVES INTO THE
AREA AND WILL BRING A SURFACE LOW THROUGH KANSAS AND AN INVERTED
TROUGH TO THE NORTH. WITH THE UPPER WAVE SOME THUNDERSTORMS ARE
POSSIBLE THURSDAY NIGHT INTO FRIDAY.

WITH ALL OF THE MODEL DIFFERENCES...HAVE TRIED TO KEEP THE CHANGES
IN THE EXTENDED TO A MINIMUM. DEPENDING ON WHICH MODEL YOU
BELIEVE...THERE WILL BE A FEW UPPER LEVEL WAVES THAT MOVE THROUGH
THE CENTRAL PLAINS. QUITE HONESTLY THERE IS A LITTLE CHANCE FOR SOME
THUNDERSTORMS ON AND OFF THROUGH THE WEEKEND INTO EARLY NEXT
WEEK...BUT TRIED TO JUST PICK WHEN THE BETTER WAVES WILL BE MOVING
THROUGH THE AREA. WITH THE MODEL INCONSISTENCIES THIS IS A
CHALLENGE. HAVE KEPT SOME THUNDERSTORMS FOR SATURDAY THROUGH SUNDAY
AND AGAIN MONDAY NIGHT INTO TUESDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH THROUGH THIS EVENING FOR NEZ039>041-046>049-060>064-
     072>077-082>087.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR NEZ040-041-047-048-062-063-074>076-084-085.

     WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR NEZ039-046-060-061-072-073-082-083.

KS...FLOOD WATCH THROUGH THIS EVENING FOR KSZ005>007-017>019.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR KSZ005-006-017-018.

&&
Hazardous weather outlook, May 24, 10:23 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1023 PM CDT TUE MAY 24 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
260330-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1023 PM CDT TUE MAY 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THE MAIN FOCUS OVERNIGHT IS A RISK FOR ADDITIONAL HEAVY RAIN THAT
WILL CAUSE FLOODING. ADDITIONAL RAIN AMOUNTS IN HEAVIER SHOWERS
COULD TOP TWO INCHES. A FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY
FOR THE ENTIRE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON WEDNESDAY...A WIND ADVISORY IS POSTED FOR A GOOD PORTION OF THE
OUTLOOK AREA. SUSTAINED NORTH WINDS OF 25 TO 35 MPH WILL BE
COMMON...WITH SOME AREAS GUSTING OVER 45 MPH AT TIMES.

A FLOOD WATCH REMAINS POSTED FOR THE ENTIRE OUTLOOK AREA THROUGH
WEDNESDAY. MUCH OF THE HEAVIER RAIN IS LIKELY TO THE WEST AND
NORTH OF THE HASTINGS AREA...WHERE A STEADY RAIN COULD DUMP
ANOTHER INCH OR TWO OF RAIN BY THE END OF THE DAY.

THUNDERSTORM CHANCES RETURN THURSDAY NIGHT AND FRIDAY.
INTERMITTENT CHANCES REMAIN IN THE FORECAST SATURDAY AND SUNDAY...
AND THEN AGAIN MONDAY NIGHT AND TUESDAY. TOO MUCH UNCERTAINTY
EXISTS AT THIS TIME TO DETERMINE THE RISK FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...HOWEVER
THE NATIONAL WEATHER SERVICE REQUESTS REPORTS OF ANY FLOODING AND
RAINFALL AMOUNTS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

EDDY

In the hours before

Local storm report, May 24, 8:56 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
856 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0854 PM     HEAVY RAIN       KIRWIN                  39.67N 99.12W
05/24/2011  M1.95 INCH       PHILLIPS           KS   CO-OP OBSERVER

            RAINFALL SINCE 7 AM. TOTAL FOR TODAY 2.80 INCHES

&&

DOXEY
Local storm report, May 24, 9:00 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
900 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     FUNNEL CLOUD     1 S LEBANON             39.80N 98.56W
05/24/2011                   SMITH              KS   LAW ENFORCEMENT

            SHERIFF REPORTED A FUNNEL CLOUD AT LEBANON JUNCTION

&&

NWS
Local storm report, May 24, 11:01 PM CDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1101 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     FLASH FLOOD      12 SW OSBORNE           39.32N 98.86W
05/24/2011                   OSBORNE            KS   COUNTY OFFICIAL

            TWO BRIDGES UNDERWATER ONE HALF MILE NORTHEAST OF COVERT.

&&

FAY
Local storm report, May 24, 11:04 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1104 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     HEAVY RAIN       12 SW OSBORNE           39.32N 98.86W
05/24/2011  E5.00 INCH       OSBORNE            KS   COUNTY OFFICIAL

            PUBLIC REPORTS OF 5 TO 6 INCHES OF RAINFALL IN THE COVERT
            AREA.

&&

FAY
Local storm report, May 24, 11:35 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1135 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HEAVY RAIN       IONIA                   39.66N 98.35W
05/24/2011  M3.00 INCH       JEWELL             KS   CO-OP OBSERVER

            3 INCHES OF RAINFALL MEASURED FOR THE DAY.

&&

NWS
Local storm report, May 24, 11:36 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1136 PM CDT TUE MAY 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HEAVY RAIN       6 N KEARNEY             40.79N 99.08W
05/24/2011  M2.80 INCH       BUFFALO            NE   PUBLIC

            2.80 INCHES OF RAIN MEASURED FROM 7 AM TO 11 PM.

&&

NWS

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:30 PM CDTFlash Flood WarningGIDOsborne6 hr
May 24, 7:43 PM CDTTornado WarningGIDMitchell32 min
May 24, 7:56 PM CDTSevere Thunderstorm WarningGIDJewell, Smith49 min
May 24, 8:05 PM CDTTornado WarningGIDJewell25 min
May 24, 8:09 PM CDTTornado WarningGIDJewell36 min
May 24, 8:18 PM CDTRiver Flood WarningGIDOsborne36 hr
May 24, 8:34 PM CDTTornado WarningGIDSmith16 min
May 24, 8:42 PM CDTAreal Flood AdvisoryGIDMitchell98 min
May 24, 8:57 PM CDTTornado WarningGIDSmith33 min
May 24, 10:08 PM CDTAreal Flood AdvisoryGIDJewell, Mitchell12 hr
May 25, 1:27 AM CDTAreal Flood WarningGIDJewell43 hr
May 25, 1:37 AM CDTAreal Flood WarningGIDOsborne33 hr
May 25, 8:38 AM CDTRiver Flood WarningGIDMitchell41 hr
May 25, 10:16 AM CDTAreal Flood WarningGIDJewell, Mitchell24 hr
May 25, 12:12 PM CDTAreal Flood WarningGIDSmith27 hr

Nearby

River Flood Warnings in Kansas, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.